MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC 8G X 12 MAMMOTOME STEREOTACTIC PROBE; BIOPSY SYSTEM,

DEVICOR MEDICAL PRODUCTS INC 8G X 12 MAMMOTOME STEREOTACTIC PROBE; BIOPSY SYSTEM,
Model Number MST0812
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mammotome revolve dual vacuum assisted biopsy system is intended to obtain tissue samples from the breast or axillary nodes for diagnostic analysis of breast abnormalities.The device has not been returned for evaluation, which prevents a full investigation and analysis of the root cause at this time.However, this failure mode has been reviewed by our medical advisor and identified in the risk management file for performance expectations.The device is intended to be used by a trained professional who is familiar with precautions related to blood borne pathogen exposure when completing a biopsy procedure.However, ejection with velocity is not expected by the user and has greater chance to harm than fluid egression including, but not limited to, the fluid entering mucous membranes.The device is not meeting its intended performance specification and claims and is considered to have malfunctioned.The patient or user may be exposed to biological hazards resulting in infection or cross-contamination.Although no serious injuries have occured, this failure mode has been evaluated by our medical advisor and based on potential for cross contamination or infection due to possible exposure to body fluids, it has been determined to be a reportable malfunction.Thus, pursuant to 21 cfr 803, we are submitted this medwatch report.
 
Event or Problem Description
It was reported by the sales representative, the customer had 3 times lately where blood/fluid "shot/sprayed out" the back of the specimen chamber during a procedure.Procedure was completed with the original device.No patient complication.

Brand Name
8G X 12 MAMMOTOME STEREOTACTIC PROBE
Common Device Name
BIOPSY SYSTEM,
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e-business way
fifth floor
cincinnati OH 45241
MDR Report Key7754360
Report Number3008492462-2018-00053
Device Sequence Number19252025
Product Code KNW
UDI-Device Identifier00841911100720
UDI-Public(01)00841911100720(17)210502(10)F11817453D
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Model NumberMST0812
Device Catalogue NumberMST0812
Device Lot NumberF11817453D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1